question-icon

How does Amlodipine differ from Bisoprolol?

default
Posted on Fri, 10 Nov 2017
Question: what is the difference between amlodipine and bisoprolol
doctor
Answered by Dr. Lekshmi Rita Venugopal (39 minutes later)
Brief Answer:
Bidoprolol Vs Amlodipine

Detailed Answer:
Hello,
Thank you for trusting HealthcareMagic for your health concern

Both bisoprolol and amlodipine lower blood pressure. These medications act on different receptors to lower blood pressure.
Bisoprolol blocks the beta receptor and amlodipine blocks calcium channels in the blood vessels.

You can continue taking amlodipine and bisoprolol as prescribed. Avoid Lisinopril, as taking all three medications together can cause too much lowering of blood pressure and reoccurance of cough as side effect.

I recommend that you continue Amlodipine and bisoprolol. Keep monitoring your blood pressure. If blood pressure readings persistently are above 140/90 or 130/80 (if you are diabetic) while on amlodipine and bisoprolol, then follow up with your treating physician to add another antihyertensive to treatment regimen. Since you had cough on lisinopril, Losartan (which do not cause cough, but have similar to lidinopril) would be a good option.

Hope this answers your questions
Please address further questions here
Regards
Dr.Lekshmi
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Lekshmi Rita Venugopal

General & Family Physician

Practicing since :2012

Answered : 3186 Questions

premium_optimized

The User accepted the expert's answer

Share on
How does Amlodipine differ from Bisoprolol?

Brief Answer: Bidoprolol Vs Amlodipine Detailed Answer: Hello, Thank you for trusting HealthcareMagic for your health concern Both bisoprolol and amlodipine lower blood pressure. These medications act on different receptors to lower blood pressure. Bisoprolol blocks the beta receptor and amlodipine blocks calcium channels in the blood vessels. You can continue taking amlodipine and bisoprolol as prescribed. Avoid Lisinopril, as taking all three medications together can cause too much lowering of blood pressure and reoccurance of cough as side effect. I recommend that you continue Amlodipine and bisoprolol. Keep monitoring your blood pressure. If blood pressure readings persistently are above 140/90 or 130/80 (if you are diabetic) while on amlodipine and bisoprolol, then follow up with your treating physician to add another antihyertensive to treatment regimen. Since you had cough on lisinopril, Losartan (which do not cause cough, but have similar to lidinopril) would be a good option. Hope this answers your questions Please address further questions here Regards Dr.Lekshmi